Alert archive / Texas / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 68, NWS Shreveport, LA

March 24, 20165 counties in Texas

NWS Shreveport, LA issued this severe thunderstorm warning at Mar 24, 2016, 12:20 AM CDT for 5 counties in Texas. It was in force for 55 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 24, 2016, 12:20 AM CDT (05:20 UTC)
Expired
Mar 24, 2016, 1:15 AM CDT
In force
55 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Camp County, TX, Franklin County, TX, Titus County, TX, Upshur County, TX, Wood County, TX

The radar

The Shreveport radar (KSHV), 142 km from the middle of the area, began a volume at 05:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 24, 1:05 AM CDTTSTM WND DMG3 E Mount Pleasant, TXTREES DOWN NEAR THE INTERSECTION OF CR 4030 AND CR 4025.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 45 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KBAD), launched 00:00Z, 5.3 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2016-03-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 162 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2016-03-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 160 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
162 J/kg
Mixed-layer CIN
-281 J/kg
Mixed-layer LCL
1258 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
160 m²/s²
0-3 km storm-relative helicity
235 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

402 
WUUS54 KSHV 240520
SVRSHV
TXC063-159-449-459-499-240615-
/O.NEW.KSHV.SV.W.0068.160324T0520Z-160324T0615Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
1220 AM CDT THU MAR 24 2016

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CAMP COUNTY IN NORTHEASTERN TEXAS...
  CENTRAL TITUS COUNTY IN NORTHEASTERN TEXAS...
  WOOD COUNTY IN NORTHEASTERN TEXAS...
  UPSHUR COUNTY IN NORTHEASTERN TEXAS...
  FRANKLIN COUNTY IN NORTHEASTERN TEXAS...

* UNTIL 115 AM CDT

* AT 1220 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 8 MILES SOUTHEAST OF COOPER LAKE PARK SOUTH SULPHUR
  TO 7 MILES SOUTHWEST OF COMO TO NEAR GOLDEN...MOVING EAST AT 45 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  MOUNT PLEASANT...GLADEWATER...GILMER...MINEOLA...PITTSBURG...WINNSBORO...
  LEESBURG...MOUNT VERNON...QUITMAN...BIG SANDY...HAWKINS...COOKVILLE...
  WEST MOUNTAIN...GOLDEN...NEWSOME...HAINESVILLE...ROSEWOOD...PURLEY...
  PLEASANT GROVE AND SCROGGINS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3297 9531 3326 9531 3326 9502 3324 9482
      3282 9484 3255 9494 3267 9557 3272 9564
      3296 9566
TIME...MOT...LOC 0520Z 274DEG 40KT 3324 9550 3299 9558 3279 9562 

HAIL...1.00IN
WIND...60MPH
 
$$

15
2 follow-up statements
794 
WWUS54 KSHV 240603
SVSSHV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
103 AM CDT THU MAR 24 2016

TXC063-159-449-459-499-240615-
/O.CON.KSHV.SV.W.0068.000000T0000Z-160324T0615Z/
CAMP TX-TITUS TX-WOOD TX-UPSHUR TX-FRANKLIN TX-
103 AM CDT THU MAR 24 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 115 AM CDT
FOR CAMP...CENTRAL TITUS...EASTERN WOOD...UPSHUR AND SOUTHERN
FRANKLIN COUNTIES...

AT 103 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR COOKVILLE TO NEAR SCROGGINS TO NEAR
HAINESVILLE...MOVING EAST SOUTHEAST AT 30 MPH. THESE STORMS CONTINUE
TO SHOW A WEAKENING TREND...AND ADDITIONAL WEAKENING IS EXPECTED
DURING THE NEXT 15 MINUTES. 

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
MOUNT PLEASANT...GLADEWATER...GILMER...PITTSBURG...WINNSBORO...LEESBURG...
BIG SANDY...HAWKINS...COOKVILLE...WEST MOUNTAIN...NEWSOME...HAINESVILLE...
ROSEWOOD...SCROGGINS...WINFIELD...MIDWAY...MILLER'S COVE...ROCKY MOUND...
BETTIE AND LAFAYETTE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3297 9531 3324 9512 3326 9502 3324 9482
      3282 9484 3255 9494 3265 9545 3273 9543
TIME...MOT...LOC 0601Z 278DEG 23KT 3318 9491 3291 9521 3267 9537 

HAIL...<.75IN
WIND...60MPH
 
$$

15
056 
WWUS54 KSHV 240613
SVSSHV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
113 AM CDT THU MAR 24 2016

TXC063-159-449-459-499-240622-
/O.EXP.KSHV.SV.W.0068.000000T0000Z-160324T0615Z/
CAMP TX-TITUS TX-WOOD TX-UPSHUR TX-FRANKLIN TX-
113 AM CDT THU MAR 24 2016

...THE SEVERE THUNDERSTORM WARNING FOR CAMP...CENTRAL TITUS...EASTERN
WOOD...UPSHUR AND SOUTHERN FRANKLIN COUNTIES WILL EXPIRE AT 115 AM
CDT...
            
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER GUSTY WINDS
OF UP TO 40 MPH ARE STILL POSSIBLE WITH THESE THUNDERSTORMS.

LAT...LON 3297 9531 3324 9512 3326 9502 3324 9482
      3282 9484 3255 9494 3265 9545 3273 9543
TIME...MOT...LOC 0612Z 274DEG 40KT 3318 9491 3291 9521 3267 9537 

$$

15

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 23, 11:04 PM CDT, 1 hour 16 minutes earlier.

Area forecast discussion, Mar 23, 11:04 PM CDT, 1 hour 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1104 PM CDT WED MAR 23 2016

.AVIATION...
MOSTLY LOW VFR BKN CIGS ACROSS AREA THIS EVE...WITH SOME HIGH MVFR
LOWERING OCCURRING ACROSS NE TX TERMINALS. LINE OF STG/SVR TSTMS
HAS SLOWED DOWN SLIGHTLY AND WILL DELAY ONSET OF STORMS AN HOUR
OR TWO ON 24/06Z ISSUANCE PACKAGE. STORMS TO GRADUALLY
WEAKEN...WITH DECREASED THREAT OF HAIL OR WIND GUSTS IN EXCESS OF
40 KTS AFTER 06Z. WINDS TO REMAIN SOUTH PRIOR TO STORM ARRIVAL
AT 10 TO 15 KTS WITH GUSTS OF 20 TO 25 KTS. INDS
SHIFTING FROM W-NW MAINLY 10 TO 15 KTS AFTER STORMS WITH A FEW
MID LVL CLOUDS. BY MID MORNING TO MIDDAY...SKIES BECMG VFR
SKC. /VII/.

&&

.PREV DISCUSSION... /ISSUED 820 PM CDT WED MAR 23 2016/

DISCUSSION...
THE EWD PROGRESSION OF THE DRYLINE HAS SLOWED THIS
EVENING...HAVING REACHED JUST E OF A TUL...TO SNL...TO GLE AND MWL
LINE AS OF 01Z. CONVECTION HAS EXPLODED RAPIDLY EARLY THIS EVENING
ALONG THE DRYLINE...AS LARGE SCALE FORCING HAS INCREASED
SIGNIFICANTLY WITHIN THE RFQ OF A 110KT UPPER JET AHEAD OF THE
TROUGHING EXTENDING FARTHER W FROM WRN KS INTO THE OK/TX
PANHANDLES. STEEP 850-700MB LAPSE RATES AND THE PRESENCE OF A
NARROW TONGUE OF 1000-2000 J/KG MLCAPE HAS CONTRIBUTED TO SVR
CONVECTION FROM ECNTRL OK INTO N TX THIS EVENING...WITH THE SHORT
TERM PROGS SUGGESTING THE CONVECTION WILL REACH OUR EXTREME NW
ZONES OF SE OK/NE TX JUST PRIOR TO 06Z. FARTHER E...THE MOISTURE
PROFILE REMAINS MUCH MORE SHALLOW...AND STILL STRONGLY CAPPED JUST
ABOVE 850MB. HOWEVER...VERY STEEP LAPSE RATES ARE EVIDENT IN THE
H700-500 LYR /PER THE 00Z KSHV RAOB/...WHICH SUGGESTS THE SVR
THREAT MAY CARRY OVER INTO NE TX/WRN AR LATER THIS EVENING AND
POSSIBLY A PORTION OF THE OVERNIGHT HOURS. GIVEN THIS INSTABILITY
AND LOW WBZ HEIGHTS...LARGE HAIL AND DAMAGING WINDS WILL BE
POSSIBLE FOR THESE AREAS. HOWEVER...MLCAPES SHOULD DIMINISH
FARTHER E INTO EXTREME ERN TX/SW AR LATE...WHICH SHOULD TAPER THE
SVR THREAT.

HAVE MADE QUITE A FEW CHANGES TO THE FORECAST...MAINLY TO LOWER
POPS THIS EVENING AND TRIM BACK SVR WORDING TO JUST THE NW ZONES.
CATEGORICAL/HIGH LIKELY POPS STILL LOOK GOOD AFTER 06Z...WITH THE
CONVECTION QUICKLY DIMINISHING FROM W TO E AFTER 12Z THURSDAY AS
THE COLD FRONT OVERTAKES THE DRYLINE LATER TONIGHT AND RAPIDLY
PUSHES E THROUGH THE AREA. HAVE ALSO TRIMMED BACK POPS THURSDAY
MORNING AS WELL...WITH THE PROGS SUGGESTING A FASTER COLD FROPA.
DID DROP MENTION OF POPS FOR MUCH OF NE TX/EXTREME SW AR THURSDAY
MORNING...BUT MAINTAINED CHANCE/LIKELY POPS FOR MUCH OF SCNTRL
AR/NCNTRL LA. HAVE ALSO REMOVED POPS FOR THE AFTERNOON WITH THE
FRONT CLEARING THE REGION BY MIDDAY AND CONSIDERABLY DRY ADVECTION
SPILLING EWD BEHIND THE FRONT. WILL ALLOW THE CURRENT LAKE WIND
ADVISORY EXPIRE AT 06Z AS SCHEDULED...ALTHOUGH WINDS WILL REMAIN
QUITE MARGINAL THIS EVENING ESPECIALLY OVER SW AR/NCNTRL LA.
HOWEVER...ANOTHER LAKE WIND ADVISORY WILL LIKELY BE NEEDED AGAIN
THURSDAY FOR MUCH OF THE REGION AS THE POST-FRONTAL WINDS WILL
INCREASE GIVEN THE TIGHTENING PRESSURE GRADIENT.

ZONE UPDATE ALREADY OUT...GRIDS WILL BE AVAILABLE SHORTLY.

15

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  56  62  42  67 /  80  20  10  10
MLU  64  66  43  64 /  70  60  10  10
DEQ  47  59  37  64 /  80  10  10  10
TXK  52  60  41  64 /  80  10  10  10
ELD  58  63  40  63 /  80  40  10  10
TYR  49  61  42  68 /  80  10  10  10
GGG  52  61  41  67 /  80  10  10  10
LFK  56  64  42  68 /  80  20  10  10

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...LAKE WIND ADVISORY UNTIL 1 AM CDT THURSDAY FOR ARZ050-051-
     059>061-070>073.

LA...LAKE WIND ADVISORY UNTIL 1 AM CDT THURSDAY FOR LAZ001>006-
     010>014-017>022.

OK...LAKE WIND ADVISORY UNTIL 1 AM CDT THURSDAY FOR OKZ077.

TX...LAKE WIND ADVISORY UNTIL 1 AM CDT THURSDAY FOR TXZ096-097-
     108>112-124>126-136>138-149>153-165>167.

&&
Hazardous weather outlook, Mar 23, 11:38 AM CDT, 12 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1138 AM CDT WED MAR 23 2016

ARZ070-071-LAZ001-002-010-011-TXZ096-097-108>112-124>126-136>138-
149>153-241645-
MILLER-LAFAYETTE-CADDO-BOSSIER-DE SOTO-RED RIVER-BOWIE-FRANKLIN-
TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-
CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-
1138 AM CDT WED MAR 23 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
ARKANSAS...NORTHWEST LOUISIANA...EAST TEXAS AND NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

A LAKE WIND ADVISORY WILL REMAIN IN EFFECT THROUGH 11 PM CDT
TONIGHT DUE TO STRONG AND GUSTY SOUTH WINDS OF 15-25 MPH WITH
HIGHER GUSTS TO NEAR 30-35 MPH. A BAND OF SHOWERS AND
THUNDERSTORMS WILL DEVELOP AND SPREAD OVER THE AREA TONIGHT.
THESE STORMS WILL DIMINISH BY EARLY THURSDAY MORNING. A FEW OF
THE STORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL AND POSSIBLY
DAMAGING WINDS. DEADLY LIGHTNING AND BRIEF BUT LOCALLY HEAVY
RAINFALL WILL ALSO BE POSSIBLE. AN ISOLATED TORNADO THREAT IS
ALSO POSSIBLE...BUT NOT LIKELY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

ANOTHER FRONT WILL MOVE INTO THE AREA FOR THE MIDDLE OF THE
WEEKEND...INCLUDING EASTER SUNDAY...DIMINISHING BY LATE SUNDAY
NIGHT. NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS...AND STORM SPOTTERS MAY BE NEEDED OVERNIGHT.

ARZ050-051-059>061-072-073-LAZ003>006-012>014-017>022-OKZ077-
TXZ165>167-241645-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-COLUMBIA-UNION-
WEBSTER-CLAIBORNE-LINCOLN-BIENVILLE-JACKSON-OUACHITA-SABINE-
NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-ANGELINA-
SAN AUGUSTINE-
1138 AM CDT WED MAR 23 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA AND EAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

A LAKE WIND ADVISORY REMAINS IN EFFECT FROM 11 AM CDT THROUGH 11
PM CDT TONIGHT DUE TO STRONG AND GUSTY SOUTH WINDS OF 15 TO 20 MPH
WITH HIGHER GUSTS TO NEAR 25 TO 30 MPH. A BAND OF SHOWERS AND
THUNDERSTORMS WILL DEVELOP AND SPREAD OVER THE AREA TONIGHT.
THESE STORMS WILL DIMINISHING BY EARLY THURSDAY MORNING. A FEW OF
THE STORMS WILL BE CAPABLE OF PRODUCING SEVERE WEATHER WITH LARGE
HAIL AND POSSIBLY DAMAGING WINDS. DEADLY LIGHTNING AND BRIEF BUT
LOCALLY HEAVY RAINFALL WILL BE POSSIBLE. AN ISOLATED TORNADO
THREAT IS ALSO POSSIBLE...BUT NOT LIKELY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

ANOTHER FRONT WILL BE MOVING INTO THE AREA FOR THE MIDDLE OF THE
WEEKEND...INCLUDING EASTER SUNDAY...DIMINISHING BY LATE SUNDAY
NIGHT. NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS...AND STORM SPOTTERS MAY BE NEEDED OVERNIGHT.

05

In the hours before

Special weather statement, Mar 23, 10:29 PM CDT, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1029 PM CDT WED MAR 23 2016

OKZ077-240430-
MCCURTAIN OK-
1029 PM CDT WED MAR 23 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MCCURTAIN COUNTY UNTIL
1130 PM CDT...

AT 1029 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR NASHOBA TO 7 MILES
EAST OF CLOUDY TO 6 MILES EAST OF OLETA...AND MOVING EAST AT 40 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
RUFE...RINGOLD...MOUNT HERMAN...PLUNKETVILLE...BATTIEST...HOCHATOWN...
WATSON...PICKENS...BETHEL...SHERWOOD...SMITHVILLE AND SLIM.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3451 9446 3425 9447 3409 9453 3408 9516
      3424 9515 3425 9505 3451 9505
TIME...MOT...LOC 0329Z 251DEG 34KT 3450 9517 3431 9515 3417 9523

15

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 24, 1:07 AM CDTSpecial Weather StatementSHVSmith53 min
Mar 24, 1:11 AM CDTSpecial Weather StatementSHVBowie, Camp, Cass, Marion, Morris49 min
Mar 24, 1:56 AM CDTSpecial Weather StatementSHVGregg, Harrison, Marion49 min
Mar 24, 2:14 AM CDTSevere Thunderstorm WarningSHVCass, Harrison, Marion46 min
Mar 24, 3:55 AM CDTLake Wind AdvisorySHVAngelina, Bowie, Camp, Cass, Cherokee, Franklin and 15 more12 hr

Nearby

Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.